Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Asthma
    avatar
    rusty007 posted:
    Does anyone have issues with inhalers that have caused stomach upset? New to this health issue-currently on Symbicort. I have concerns with all the warnings about this product. Do any of the inhalers cause changes in weight - less or more?
    Reply
     
    avatar
    sgbl88 responded:
    Hello,

    When used properly, inhalers have few side effects. The trick is to learn how to use them properly (placement, timing and rate of inhaling). You should have your doctor verify that you are using them correctly. A spacer is a good tool for learning how to use MDI inhalers. It squawks at you if you inhaler too quickly and helps with all the other techniques issues as well.

    Stomach upset can ocur if you accidently ingest some of the medication. Rescue inhalers typically won't do this, but any inhaler with a steroid will. Before swallowing at all,, be sure to rinse your mouth throughly. I like to gargle as well.

    I hope that helps you.

    There is a lot of helpful information here in the community and in the Web MD articles. The best way to equip yourself to deal with a chronic disease is to read about it.

    Take care and God bless.
    Sonya
    Jeremiah 29:11 For I know the thoughts that I think toward you, saith the LORD, thoughts of peace, and not of evil, to give you an expected end... Ye shall seek me, and find [me]
     
    avatar
    Mathchickie responded:
    Most of the label warnings are about risks that are pretty remote.

    Does Symbicort upset your stomach? It did upset mine. I now take Flovent. Symbicort is 2 medicines, one that relieves tightness in the airways and one that treats inflammation. Flovent has the inflammation medicine only. It doesn't work quite as well, but it doesn't make me feel sick and nauseous all the time.

    Now, most people tolerate Symbicort fine.
     
    avatar
    cwille replied to Mathchickie's response:
    hi, i have been using symbicort for about 6 months now, i haven't had any stomach issues , but i have been having major cramping issues, i asked my doctor today about it and he cut my dosage in half, he said that one of the side effects of symbicort is cramping. I also have been getting headaches, but that can be from the spiriva i take, anyway good luck.


    Helpful Tips

    Asthma InhalersExpert
    There are several types of inhalers for asthma. Some inhalers (inhaled steroids) are controller medications that are used on a daily basis ... More
    Was this Helpful?
    128 of 159 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Asthma and Allergies Center